Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


no olives or pickles
Aug 31, 2003

I am currently on Combivir, Sustiva, and Viread. Ever since I started this regiman, I haven't been able to digest olives or pickes. Cucumbers yes, but not pickles. My guess is because of the acid in olives and pickles. Even if I chew them up reeeeally good, I will most definitly be bringing them back up the next morning. Could it be the meds that are changeing something in my belly and not letting me tolerate them? Any suggestion or what i can do so i don't have to give up 2 of my favorite foods? oh and also, sometimes (not all the time) im sick in the morning after cold cereal with milk or after i eat some chocolate. again, it waits til the next day, and then im huggin the toilet bowl. Im i woman, I NEED chocolate lol

thanks in advance for your reply.

Response from Dr. Henry

I have had patient inexplicably develop intolerance to certain specific foods like you describe after starting HIV meds. Sometimes BEANO has helped (though I don't know why) as well as an acid inhibitor (such as ranitidine) seems to help some folks. Some people have switched to taking their Sustiva in the AM to see if that helps. You may want to discuss with your HIV doc and/or a GI specialist. KH



Previous
doubled up on meds, accidently
Next
Tremors as side effect?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement